Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 35, NWS Des Moines, IA

May 30, 2008Clarke County, Lucas County, Warren County, Iowa

NWS Des Moines, IA issued this tornado warning at May 30, 2008, 4:40 AM CDT for Clarke County, Lucas County, Warren County, Iowa. It was in force for 19 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 4:40 AM CDT (09:40 UTC)
Expired
May 30, 2008, 4:59 AM CDT
In force
19 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Clarke County, IA, Lucas County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:51 AM CDTTSTM WND DMG3 S Lacona, IALARGE TREE DOWN. OTHER DAMAGE ACROSS NORTHERN LUCAS COUNTY.
May 30, 4:51 AM CDTTORNADO2 S Lacona, IAEF1 TORNADO START POINT.
May 30, 4:51 AM CDTTORNADO2 S Lacona, IAEF1 TORNADO START POINT.
May 30, 4:55 AM CDTTSTM WND DMGLacona, IA5700 BLOCK AND 170TH...BARN AND TREES DOWN...POSSIBLE TORNADO.
May 30, 4:56 AM CDTTSTM WND GST 65Lacona, IA
May 30, 5:00 AM CDTTSTM WND DMG2 Sse Lacona, IAGRAIN BIN DESTROYED AND POWER LINES DOWN.
May 30, 5:00 AM CDTTSTM WND DMG2 W Lacona, IAMAJOR BUILDING DAMAGE AND CARS ROLLED OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:13 PM CDTTornado WatchSPC8 hr
May 30, 1:19 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 300939
TORDMX
IAC039-117-181-301015-
/O.NEW.KDMX.TO.W.0035.080530T0940Z-080530T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
440 AM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 515 AM CDT.

* AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF
  LACONA...OR 30 MILES SOUTH OF DES MOINES...MOVING EAST AT 48 MPH.

* THE TORNADO WILL BE NEAR...
  LACONA AND MILO BY 455 AM CDT...

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL IOWA.

LAT...LON 4121 9370 4131 9340 4117 9333 4116 9333
      4116 9332 4112 9330 4105 9362
TIME...MOT...LOC 0940Z 251DEG 42KT 4115 9360

$$

KINNEY
2 follow-up statements
000 
WWUS53 KDMX 300945
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT FRI MAY 30 2008

IAC039-300954-
/O.CAN.KDMX.TO.W.0035.000000T0000Z-080530T1015Z/
CLARKE IA-
444 AM CDT FRI MAY 30 2008

...THE TORNADO WARNING FOR NORTHEASTERN CLARKE COUNTY IS CANCELLED...

AT 441 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR
SOUTHEAST IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM
CDT FRIDAY MORNING FOR SOUTH CENTRAL IOWA.

LAT...LON 4110 9355 4114 9357 4116 9357 4116 9358
      4122 9361 4130 9340 4116 9333 4116 9332
      4114 9331
TIME...MOT...LOC 0944Z 245DEG 49KT 4118 9352

$$

IAC117-181-301015-
/O.CON.KDMX.TO.W.0035.000000T0000Z-080530T1015Z/
LUCAS IA-WARREN IA-
444 AM CDT FRI MAY 30 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHEASTERN WARREN AND NORTHWESTERN LUCAS COUNTIES...

AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES WEST OF
LACONA...OR 29 MILES SOUTH OF DES MOINES...MOVING NORTHEAST AT 50
MPH.

THE TORNADO WILL BE NEAR...
  LACONA BY 450 AM CDT...

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.

A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT AND DAMAGING 
STRAIGHT LINE WINDS OVER 70 MPH ARE LIKELY IN ADDITION TO THE THREAT 
OF A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL IOWA.

LAT...LON 4110 9355 4114 9357 4116 9357 4116 9358
      4122 9361 4130 9340 4116 9333 4116 9332
      4114 9331
TIME...MOT...LOC 0944Z 245DEG 49KT 4118 9352

$$

KINNEY
000 
WWUS53 KDMX 300959 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT FRI MAY 30 2008

IAC117-181-301010-
/O.CAN.KDMX.TO.W.0035.000000T0000Z-080530T1015Z/
LUCAS IA-WARREN IA-
500 AM CDT FRI MAY 30 2008

...THE TORNADO WARNING FOR SOUTHEASTERN WARREN AND NORTHWESTERN LUCAS
COUNTIES IS CANCELLED...

AT 455 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA.

LAT...LON 4110 9355 4114 9357 4116 9357 4116 9358
      4122 9361 4130 9340 4116 9333 4116 9332
      4114 9331
TIME...MOT...LOC 1000Z 245DEG 49KT 4127 9325

$$

KINNEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 30, 3:38 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 30, 3:38 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CDT FRI MAY 30 2008

.DISCUSSION...
NOT A LOT OF TIME FOR ANALYSIS THIS MRNG WITH WDSPRD SVR WX AND
FLOODING. FRONT CONT TO PUSH SOUTH AND PCPN SHOULD DIMINISH ACROSS
THE CWA BY 15Z. WILL CONT FFA OVR PARTS OF THE AREA SOUTH OF A
KDNS-KALO LINE THRU 12Z. POTENTIAL FOR RE-DVLPMT IS THERE FOR THE
SERN PART OF THE CWA AND WILL CARRY SOME POPS FOR THAT AND MNTN
SVR POT OVR THE FAR SE. NEXT PROB IS WITH THE SUN NGT INTO WED
TIMEFRAME. PARAMETERS COMING TOGETHER FOR A DECENT SYS AND HAVE
UPPED POPS FOR THE SUN NGT THRU TUE PD FOR NOW. STILL IN THE CHC
CAT HOWEVER FOR NOW. THIS WILL NEED TO BE REVISITED TDA AND MAY
NEED UPGRADING TO LKLY.

&&

.AVIATION...30/06Z
ONGOING CONVECTION WILL GRADUALLY WEAKEN DURING THE FIRST 6 HRS OR
SO OF THE TAFS. NO RE-DVLPMT OVR THE NRN TAFS, BUT AFT A BRK IN
THE ACTION WILL CARRY SOME MNTN OF CONVECTION FOR THE SERN HLF OF
THE CWA. NOT CONFIDENT ENUG TO GO WITH A TEMP, BUT DID MNTN EITHER
VCTY OR A CB REMARK. AFT 00Z, WX NIL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAIR-ADAMS-
AUDUBON-CASS-CLARKE-DALLAS-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MARSHALL-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-
WARREN.

&&

MS MAY 08
Hazardous weather outlook, May 29, 4:13 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT THU MAY 29 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR
TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER
SERVICE DES MOINES WEBSITE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN
FRIDAY.

IAZ070>075-081>086-092>097-302115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE
OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME
IS MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING.

FAB

In the hours before

Local storm report, May 30, 2:25 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     5 WNW ADEL              41.64N 94.11W
05/30/2008                   DALLAS             IA   EMERGENCY MNGR

            POSSIBLE TORNADO...TREE DOWN ON 270TH...ONE HALF MILE
            WEST OF P58.

1252 AM     TSTM WND DMG     4 NW ADEL               41.65N 94.09W
05/30/2008                   DALLAS             IA   EMERGENCY MNGR

            POSSIBLE TORNADO...NUMEROUS POWER POLES DOWN CLOSING THE
            P58 THROUGH 260TH AND 270TH STREETS.

1253 AM     TSTM WND DMG     5 WNW ADEL              41.64N 94.11W
05/30/2008                   DALLAS             IA   EMERGENCY MNGR

            POSSIBLE TORNADO...TREES SHED AND HAY RACK BLOWN DOWN.
            POWER POLES MISSING.

1254 AM     TSTM WND DMG     4 WNW ADEL              41.64N 94.09W
05/30/2008                   DALLAS             IA   EMERGENCY MNGR

            POSSIBLE TORNADOW...MORE POWER LINES AND POLES DOWN ON K
            AVE.

&&

ALBRECHT
Local storm report, May 30, 2:27 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     4 WNW ADEL              41.64N 94.09W
05/30/2008                   DALLAS             IA   EMERGENCY MNGR

            POSSIBLE TORNADO...MORE POWER LINES AND POLES DOWN ON K
            AVE.

&&

ALBRECHT
Local storm report, May 30, 2:32 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
232 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      5 N AMES                42.09N 93.62W
05/30/2008                   STORY              IA   LAW ENFORCEMENT

            WATER OVER ROAD AT INTERSECTION OF 180TH AND US HWY 69.

&&

ALBRECHT
Local storm report, May 30, 2:41 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
241 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     FLASH FLOOD      4 N CARROLL             42.13N 94.86W
05/30/2008                   CARROLL            IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 71 NORTH OF CARROLL.

1255 AM     FLASH FLOOD      5 NNW JEFFERSON         42.09N 94.41W
05/30/2008                   GREENE             IA   LAW ENFORCEMENT

            TWO FEET OF WATER OVER HIGHWAY 4 NORTH OF FARLIN.

0223 AM     FLASH FLOOD      JEFFERSON               42.02N 94.38W
05/30/2008                   GREENE             IA   LAW ENFORCEMENT

            NUMEROUS LOCATIONS HAVE WATER ACROSS THE ROAD THROUGHOUT
            THE COUNTY. LOCATIONS INCLUDE HIGHWAY 25 SOUTH OF
            SCRANTON...OLD HIGHWAY 30 EAST AND WEST OF
            JEFFERSON...HIGHWAY 4 NORTH OF JEFFERSON. CAR ALSO WENT
            INTO THE DITCH AFTER LOOSING CONTROL DRIVING THROUGH
            WATER.

&&

RDONAVON
Local storm report, May 30, 4:19 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     TSTM WND GST     MURRAY                  41.04N 93.95W
05/30/2008  M68 MPH          CLARKE             IA   MESONET

            SCHOOLNET SITE.

&&

MS MAY 08
Local storm report, May 30, 4:23 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 AM     TSTM WND GST     MURRAY                  41.04N 93.95W
05/30/2008  M74 MPH          CLARKE             IA   MESONET

            SCHOOLNET SITE

&&

MS MAY 08

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:16 PM CDTSevere Thunderstorm WarningDMXSac44 min
May 29, 8:29 PM CDTTornado WarningDMXCrawford31 min
May 29, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas32 min
May 29, 8:56 PM CDTRiver Flood WarningDMXDallas20 days
May 29, 8:56 PM CDTRiver Flood WarningDMXBoone, Webster23 days
May 29, 8:56 PM CDTTornado WarningDMXCalhoun, Carroll34 min
May 29, 9:09 PM CDTTornado WarningDMXCarroll27 min
May 29, 9:23 PM CDTTornado WarningDMXGreene31 min
May 29, 9:24 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster51 min
May 29, 9:30 PM CDTTornado WarningDMXWebster30 min
May 29, 9:51 PM CDTTornado WarningDMXWright27 min
May 29, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin43 min
May 29, 10:06 PM CDTRiver Flood WarningDMXStory41 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXPolk, Story66 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXMahaska27 days
May 29, 10:24 PM CDTSevere Thunderstorm WarningDMXGuthrie39 min
May 29, 10:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 29, 10:55 PM CDTTornado WarningDMXDallas35 min
May 29, 11:07 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford53 min
May 29, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie45 min
May 29, 11:36 PM CDTSevere Thunderstorm WarningDMXWright23 min
May 29, 11:48 PM CDTFlash Flood WarningDMXCalhoun, Carroll, Greene, Sac6 hr
May 29, 11:50 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene40 min
May 29, 11:56 PM CDTTornado WarningDMXAudubon, Guthrie34 min
May 30, 12:19 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie29 min
May 30, 12:23 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story37 min
May 30, 12:27 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 12:27 AM CDTTornado WarningDMXJasper, Marshall33 min
May 30, 12:41 AM CDTTornado WarningDMXTama34 min
May 30, 12:46 AM CDTTornado WarningDMXDallas31 min
May 30, 1:04 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor41 min
May 30, 1:14 AM CDTSevere Thunderstorm WarningDMXAdair, Cass46 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more49 min
May 30, 1:50 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union, Warren40 min
May 30, 1:53 AM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama6 hr
May 30, 2:01 AM CDTFlash Flood WarningDMXAudubon, Dallas, Guthrie6 hr
May 30, 4:05 AM CDTTornado WarningDMXClarke, Union40 min
May 30, 4:25 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren50 min
May 30, 4:57 AM CDTRiver Flood WarningDMXJasper18 days
May 30, 5:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion44 min
May 30, 5:18 AM CDTTornado WarningDMXMahaska, Marion42 min
May 30, 5:37 AM CDTSevere Thunderstorm WarningDMXMahaska23 min
May 30, 5:56 AM CDTAreal Flood WarningDMXCarroll, Crawford, Greene8 hr
May 30, 6:29 AM CDTAreal Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 6:32 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
May 30, 6:51 AM CDTAreal Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama12 hr
May 30, 7:41 AM CDTRiver Flood WarningDMXMarshall58 hr
May 30, 7:52 AM CDTAreal Flood WarningDMXAudubon, Dallas, Guthrie5 hr
May 30, 8:53 AM CDTRiver Flood WarningDMXStory31 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk25 days
May 30, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk3 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXHumboldt12 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk4 days
May 30, 12:30 PM CDTAreal Flood WarningDMXBoone, Story11 hr
May 30, 12:53 PM CDTAreal Flood WarningDMXWebster6 hr
May 30, 12:57 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth9 hr
May 30, 2:09 PM CDTAreal Flood WarningDMXGreene6 hr
May 30, 3:34 PM CDTRiver Flood WarningDMXBlack Hawk, Butler53 hr

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.